# SDR 2024FA0000285

- Difficulty date: April 4, 2024
- Submitted: April 4, 2024
- Operation: General aviation
- Aircraft: N1975T
- Make and model: Cessna 150M
- Engine: Cont O200*
- System (JASC): 3700 · Vacuum System
- Part: Pump
- Part number: RAP215CC9
- Condition: Contaminated
- Location: Vacuum System
- Part time: 80 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OVER LAST 12 YEARS AND  500 HOURS OPERATING TIME N1975T HAS EXPERIENCED 5 FAILURES OF THE  PUMP PN  RAP215CC-9.  IN EACH CASE EXCEPT LAST INSTALLATION A PROPERLY LICENSED FAA TECH FAILED TO FOLLOW RAPCO INSTALLATION INSTRUCTIONS INCLUDED WITH  PUMP.  THIS LEAD TO PREMATURE PUMP FAILURES DUE TO OIL INGESTION THROUGH  PUMP DRIVE SHAFT SEAL. LAST MECHANIC SHOWED ME  SEAL WAS SLIGHTLY  BENT DUE TO INCORRECT INSTALLATION 12 YEARS AGO.  NEW PUMPS QUICKLY BECAME CONTAMINATED WITH OIL WHICH ACTED LIKE  ADHESIVE ON  PUMP VANES.  THIS PREVENTED THEM FROM EXTENDING AT LOW RPM.  PROPER VACUUM WOULD NOT OCCUR UNLESS THE ENGINE WAS RUN UP TO ABOUT 2000 RPMS.  THEN THE VACUUM WOULD SUDDENLY JUMP FROM ALMOST ZERO TO ACCEPTABLE LIMITS.  THIS WAS DUE TO  HIGH CENTRIPETAL FORCE ON PUMP VANES THAT OVERCAME  ADHESIVE FORCE OF  OIL CONTAMINATION.  SOMETHING SYSTEMICALLY  WRONG WHEN 4 OUT OF 5 FAA LICENSED INSPECTORS/MECHANICS CAN NOT READ INSTALLATION INSTRUCTIONS AND INCORRECTLY INSTALL A VACUUM PUMP THAT HAS A DEFECTIVE DRIVE SHAFT SEAL!  THIS CAN CAUSE THE FAILURE OF THE DG AND AH DURING IMC FLIGHT WHICH FAA STATISTICS  HAVE LINKED TO FATAL ACCIDENTS EACH YEAR!  IN ADDITION THE LAST 11 OUT OF 12 ANNUAL INSPECTIONS FAILED TO NOTICE  UNACCEPTABLE VACUUM PRESSURE!  I URGE THE FAA TO ISSUE SERVICE BULLETINS AS WELL AS AN AD ON THE RAPCO PUMP WHICH SELF DISTRUCTS IN AN OILY ENGINE COMPARTMENT. I BELIEVE THIS IS THE FAA HOTLINE REPORT NUMBER I FILED AAE-EHL-20240304-973.
